Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

I have been taking antidep 25 mg and serentin for mental depression for the past 25 years. I am now 58 and continue working. Can I stop taking this medicine now.

2 Doctors Answered
I have been taking antidep 25 mg and serentin for mental ...
Hello, Suddenly stopping antidepressant will cause withdrawal symptoms. If you are symptom free than medication can be gradually reduced. Sometime after stopping medicine the illness can revert back so be cautious and get educated about your illness symptoms. Contact for further help. Best Wishes.
I have been taking antidep 25 mg and serentin for mental ...
Sir it is advisable to taper the dose gradually before leaving with the assistance of Psychiatrist SSRI may have deleterious withdrawl symptoms. Take care.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.